Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 41, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 12, 2005, 7:04 PM CDT for Cumberland County, Tennessee. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 12, 2005, 7:04 PM CDT (00:04 UTC)
- Expired
- Apr 12, 2005, 7:45 PM CDT
- In force
- 41 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Cumberland County, TN
The radar
The Nashville radar (KOHX), 141 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.1 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2332 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 130005 SVROHX TNC035-130045- /O.NEW.KOHX.SV.W.0041.050413T0004Z-050413T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 704 PM CDT TUE APR 12 2005 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CUMBERLAND COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF CROSSVILLE * UNTIL 745 PM CDT * AT 700 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR LAKE TANSI...OR NEAR CROSSVILLE...AND MOVING NORTHEAST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FAIRFIELD GLADE. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3595 8521 3581 8506 3602 8472 3619 8491 $$ 31
1 follow-up statement
000 WWUS54 KOHX 130032 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 732 PM CDT TUE APR 12 2005 TNC035-130045- /O.CON.KOHX.SV.W.0041.000000T0000Z-050413T0045Z/ CUMBERLAND TN- 732 PM CDT TUE APR 12 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 745 PM CDT FOR CUMBERLAND COUNTY... AT 730 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR FAIRFIELD GLADE AND MOVING NORTHEAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3595 8521 3581 8506 3602 8472 3619 8491 $$ 31
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 1:29 PM CDT, 5 hours 35 minutes earlier.
Area forecast discussion, Apr 12, 1:29 PM CDT, 5 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 129 PM CDT TUE APR 12 2005 .DISCUSSION... IT WAS PARTLY CLOUDY ACROSS THE WESTERN HALF OF MIDDLE TENNESSEE EARLY THIS AFTERNOON, AND MOSTLY CLOUDY ACROSS EASTERN AREAS. AT 130 PM, ONLY ISOLATED SHOWERS WERE OCCURRING OVER THE EXTREME NORTH, NEAR THE KENTUCKY BORDER. STILL BELIEVE SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL DEVELOP OVER THE MID STATE DURING THE MID TO LATE AFTERNOON, ESPECIALLY IN AREAS WHERE TEMPERATURES MAKE IT INTO THE LOWER 70S. MAIN WEATHER CONCERN WILL BE ON WEDNESDAY, AS COOL CORE UPPER LOW MOVES SOUTHEASTWARD ACROSS OUR FORECAST AREA AND BRINGS AN ENHANCED CHANCE FOR HAIL. BELIEVE WELL PROBABLY SEE THE SCATTERED SHOWERS AND THUNDERSTORMS OVER SOUTHERN ILLINOIS TODAY RE-DEVELOP FURTHER SOUTH, IN OUR NECK OF THE WOODS, ON WEDNESDAY. SHOWERS SHOULD PUSH SOUTH OF THE MID STATE WEDENSDAY NIGHT AND, AFTER THAT, WERE LOOKING AT AN EXTENDED DRY SPELL FROM THURSDAY THROUGH NEXT TUESDAY WITH CONDITIONS RIPE FOR AN OUTBREAK OF SPRING FEVER AMONG THE MASSES. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 51 63 44 67 / 40 40 30 10 CLARKSVILLE 49 62 44 63 / 40 40 30 10 CROSSVILLE 49 61 43 61 / 60 50 30 10 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 19
Hazardous weather outlook, Apr 12, 5:30 AM CDT, 13 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT TUE APR 12 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-131030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT TUE APR 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE FROM THE MIDDLE MISSISSIPPI VALLEY TO TENNESSEE BY WEDNESDAY MORNING. AS THIS LOW PRESSURE APPROACHES...THE ATMOSPHERE WILL DESTABILIZE. COLD AIR ALOFT WILL CREATE THE POTENTIAL FOR THUNDERSTORMS WITH LARGE HAIL THIS AFTERNOON AND EARLY TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE UPPER LOW PRESSURE SYSTEM WILL DRIFT TO OUR SOUTHEAST...BUT ISOLATED HAIL PRODUCING THUNDERSTORMS COULD LINGER OVER THE AREA ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS MAY BE NEEDED TODAY AND TONIGHT. 13
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 2:09 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 36 min |
| Apr 13, 2:09 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 36 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.